How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Susan Your Own Question
Nurse Susan
Nurse Susan, Nurse (RN)
Category: Health
Satisfied Customers: 1091
Experience:  RN, BSN, MSN-ED, Nurse Educator whose passion is helping people understand their health and wellness
Type Your Health Question Here...
Nurse Susan is online now
A new question is answered every 9 seconds

What causes a decrease in orgasm intensity

Resolved Question:

I had an endometrial ablation in June and since have had decreased orgasmic intensity with direct stimulation to the clitoris. I am 40 years old, could premenopause cause this?
Submitted: 9 years ago.
Category: Health
Expert:  Nurse Susan replied 9 years ago.


I am sorry to hear of your problem, and I hope I can offer you some advice and guidance. Ancedotally, there are reports that a diminished sex drive is a rare side effect of endometrial ablation. However, on medical web sites, there is no mention of this. And, on the one site I did find that discussed this, they said it was a rare side effect.

Knowing the anatomy and pathophysiology as I do, I dont see how an ablation could affect sex drive, other than psychologically. The uterus does not make or produce hormones; it is the ovaries and the brain which make the estrogens, the FSH and the LH that are the female hormones. Burning off the topmost layer of the uterus should therefore have no effect on hormones, as it is not the uterus which provides any direction or feedback for the production of those hormones.

But ancedotally it is reported, so it obviously does happen though the mechanism is unclear. It could as well be a sign of premenopause. Certainly around this time, if you are in this phase, levels of your hormones are starting to change, and a change in FSH and LH certainly can affect sex drive as they affect estrogen. You can get a blood test for this to assess if this is the case.

If you find yourself less lubricated, that could be a sign of decreasing hormone levels.

If you are concerned, I would suggest discussing this with the GYN who did the proceedure. The site I will link you to states this should definately be reported as it is a less common side effect.

I hope I was able to help,


Susan (the article which discussed low sex drive after an ablation)

Nurse Susan and 3 other Health Specialists are ready to help you